Alert archive / Texas / Severe Thunderstorm Warnings in 2000

Severe Thunderstorm Warning 35, NWS Lubbock, TX

March 22, 2000Dickens County, Texas

NWS Lubbock, TX issued this severe thunderstorm warning at Mar 22, 2000, 5:43 PM CST for Dickens County, Texas. It was in force for 47 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.

The facts

Issued
Mar 22, 2000, 5:43 PM CST (23:43 UTC)
Expired
Mar 22, 2000, 6:30 PM CST
In force
47 min
Issued by
NWS Lubbock, TX
Area
Whole counties; the outline is the Mesonet’s reconstruction

County Dickens County, TX

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Mar 22, 4:00 PM CSTTornado WatchSPC5 hr

The nearest sounding before it

Amarillo Airport, TX (KAMA), launched 12:00Z, 11.7 hours before the alert went out and 190 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Amarillo Airport, TX at 12:00Z on 2000-03-22Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Amarillo Airport, TX at 12:00Z on 2000-03-22The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 361 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
551 m above ground
0-6 km bulk shear
67 kt
0-1 km storm-relative helicity
361 m²/s²
0-3 km storm-relative helicity
638 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KLUB 222346
SVRLBB
TXC125-230030-

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LUBBOCK TX
543 PM CST WED MAR 22 2000

THE NATIONAL WEATHER SERVICE IN LUBBOCK HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
    DICKENS COUNTY IN NORTHWEST TEXAS

* UNTIL 630 PM CST

* AT 540 PM CST...WEATHER SPOTTERS REPORTED NICKEL SIZED HAIL WITH  
  A SEVERE THUNDERSTORM IN DICKENS...MOVING NORTHEAST AT 30 MPH.

* SOME LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE DICKENS.

IF SEVERE WEATHER APPROACHES YOUR AREA...GO INSIDE A STURDY SHELTER.
REMEMBER...A SEVERE THUNDERSTORM CAN PRODUCE LARGE HAIL...DAMAGING
WINDS...DEADLY LIGHTNING...AND HEAVY RAIN.

TO REPORT SEVERE WEATHER...PLEASE CALL THE NATIONAL WEATHER SERVICE
AT 806-745-4260.

LAT...LON 3362 10095 3350 10081 3383 10053 3385 10075
          3369 10087

&

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lubbock, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 22, 2:30 PM CST, 3 hours 13 minutes earlier.

Area forecast discussion, Mar 22, 2:30 PM CST, 3 hours 13 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE LUBBOCK TX
230 PM CST WED MAR 22 2000

UPDATED TO ADD ZONES FOR FLASH FLOOD WATCH.

UPPER LOW NEAR TUCSON MAY BE SHOWING SLIGHT EASTWARD MOVEMENT PAST
COUPLE OF HOURS. NOT ENOUGH CONTINUITY TO TELL FOR SURE, BUT BELIEVE
THIS IS WHAT IS OCCURRING. SHORT RANGE MODELS MOVE SYSTEM TO THE
NORTHEAST TONIGHT THROUGH FRIDAY AND THIS LOOKS OK. POTENTIAL FOR A
MESOSCALE CONVECTIVE SYSTEM TONIGHT GIVEN PROGGED COUPLED JET
STRUCTURE AND ORIENTATION OF SURFACE BAROCLINIC ZONE, WHICH MAY TRY
AND MOVE NORTH TONIGHT. DON'T THINK WE'LL GET INTO THE BONAFIDE WARM
SECTOR, BUT WILL HAVE TO WATCH. GENERAL THREAT IN OUR AREA SHOULD
EVOLVE FROM SEVERE STORMS WITH POTENTIAL FOR LARGE HAIL/LOCALLY
DAMAGING WINDS THIS EVENING (ESPECIALLY SOUTH), TO HEAVY RAIN
OVERNIGHT. AT THIS TIME THE EASTERN HALF OF THE AREA LOOKS TO BE
MOST FAVORED FOR A FLASH FLOOD WATCH, OWING TO TERRAIN WHICH
SUPPORTS A THREAT OF "FLASH" FLOODING, AS WELL AS HIGHER
PRECIPITABLE WATER. ALL AREAS FACE RISK OF LOCAL FLOODING OF LOW
LYING AND OTHERWISE FLOODPRONE AREAS. SYSTEM SHOULD PULL EAST WITH
IMPROVING CONDITIONS SOUTHWEST TO NORTHEAST ACROSS THE AREA FROM
THURSDAY AFTERNOON INTO THURSDAY NIGHT, ALTHOUGH SOME POTENTIAL FOR
WRAPAROUND CLOUDS AND EVEN RAIN, MAINLY NORTHEAST, ON THURSDAY. WITH
SYSTEM EJECTING RAPIDLY AND ON A NORTHEAST TRAJECTORY, LOW LEVEL
MOISTURE NOT LIKELY TO BE ENTIRELY FLUSHED FROM AREAS TO OUR
SOUTHEAST, ERGO, ANOTHER CHANCE OF RAIN BY LATE IN THE EXTENDED AS
ANOTHER UPPER TROF DROPS SOUTHWEST PER MRF.

FRIONA/TULIA       42/57/39/71 9400  CHILDRESS 48/65/46/75 +620
BROWNFIELD/LUBBOCK 46/63/42/75 9300  ASPERMONT 54/69/49/77 +400

.LBB...FLASH FLOOD WATCH TONIGHT ZONES 23>26-29>32-35>38-41>44

In the hours before

Special weather statement, Mar 22, 1:35 PM CST, 4 hours 8 minutes before
TXZ021>044-222200-

AREA THUNDERSTORM OUTLOOK
NATIONAL WEATHER SERVICE LUBBOCK TX
135 PM CST WED MAR 22 2000

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS OVER THE
EASTERN PORTION OF THE SOUTH PLAINS AND THE ENTIRE LOW
ROLLING PLAINS THIS AFTERNOON INTO TONIGHT. THE SLIGHT
RISK AREA IS GENERALLY EAST OF A HOBBS TO PLAINVIEW TO
SILVERTON LINE.

AT 1 PM...A COLD FRONT WAS LOCATED FROM CARLSBAD NEW MEXICO
TO WICHITA FALLS TEXAS. THE FRONT WILL MOVE SLOWLY NORTHWARD
AS A SURFACE LOW PRESSURE AREA EAST OF THE BIG BEND MOVES
NORTHWARD INTO THE SOUTH PLAINS TONIGHT. A VERY MOIST AND
UNSTABLE AIRMASS WILL OVERRIDE THE SHALLOW COLD AIR AT
THE SURFACE OVER THE SOUTH PLAINS AND ROLLING PLAINS.

THUNDERSTORMS WILL INCREASE IN COVERAGE THROUGH THE LATE AFTERNOON
HOURS INTO THIS EVENING. LARGE HAIL WILL BE THE MAIN SEVERE WEATHER
THREAT FROM THE THUNDERSTORMS THIS AFTERNOON AND EVENING. THE THREAT
WILL SHIFT TO A HEAVY RAIN EVENT WITH POSSIBLE FLOODING OF LOW LYING
AREAS TONIGHT AS NUMEROUS SHOWERS AND THUNDERSTORMS TRAIN OVER
THE SAME AREAS.

SPOTTER ACTIVATION WILL BE POSSIBLE LATER THIS AFTERNOON AND
TONIGHT ACROSS PORTIONS OF THE SOUTH PLAINS AND LOW ROLILING PLAINS.

TINSLEY

The office that day

Everything else NWS Lubbock, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 21, 11:21 PM CSTSevere Thunderstorm WarningLUBYoakum39 min
Mar 22, 2:39 AM CSTSevere Thunderstorm WarningLUBLynn, Terry51 min
Mar 22, 3:31 AM CSTSevere Thunderstorm WarningLUBLynn44 min
Mar 22, 3:10 PM CSTSevere Thunderstorm WarningLUBHockley35 min
Mar 22, 3:53 PM CSTSevere Thunderstorm WarningLUBGarza52 min
Mar 22, 4:26 PM CSTSevere Thunderstorm WarningLUBKent49 min
Mar 22, 4:55 PM CSTSevere Thunderstorm WarningLUBDickens50 min
Mar 22, 5:08 PM CSTSevere Thunderstorm WarningLUBLamb52 min
Mar 22, 5:12 PM CSTSevere Thunderstorm WarningLUBLubbock48 min
Mar 22, 5:31 PM CSTSevere Thunderstorm WarningLUBTerry, Yoakum29 min
Mar 22, 5:49 PM CSTSevere Thunderstorm WarningLUBKent41 min

Nearby

Severe Thunderstorm Warnings in Texas, 2000Every severe thunderstorm warning in 2000

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.